Alert archive / New Jersey / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 28, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 1, 2016, 8:31 PM EDT for 4 counties in New Jersey. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2016, 8:31 PM EDT (00:31 UTC)
- Expired
- Jul 1, 2016, 9:15 PM EDT
- In force
- 44 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ
The radar
The Philadelphia radar (KDIX), 98 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 9:09 PM EDT | HAIL 1 | Hackensack, NJ | 1 INCH HAIL REPORTED |
| Jul 1, 9:12 PM EDT | TSTM WND DMG | Wayne, NJ | TREE DOWN ON HOUSE ON ANDOVER DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 1:32 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
878
WUUS51 KOKX 020031
SVROKX
NJC003-013-017-031-020115-
/O.NEW.KOKX.SV.W.0028.160702T0031Z-160702T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
831 PM EDT FRI JUL 1 2016
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ESSEX COUNTY IN NORTHEASTERN NEW JERSEY...
EASTERN PASSAIC COUNTY IN NORTHEASTERN NEW JERSEY...
HUDSON COUNTY IN NORTHEASTERN NEW JERSEY...
SOUTHWESTERN BERGEN COUNTY IN NORTHEASTERN NEW JERSEY...
* UNTIL 915 PM EDT
* AT 831 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BOONTON...OR
NEAR CALDWELL...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
FAIRFIELD AROUND 840 PM EDT. WAYNE AND CALDWELL AROUND 845 PM EDT.
PATERSON...BLOOMFIELD AND ORANGE AROUND 855 PM EDT. PASSAIC AROUND
900 PM EDT. LYNDHURST...RUTHERFORD AND HARRISON AROUND 905 PM EDT.
HACKENSACK...KEARNY AND TETERBORO AROUND 910 PM EDT. JERSEY
CITY...HOBOKEN...SECAUCUS...RIDGEFIELD...UNION CITY...FORT LEE AND
ENGLEWOOD AROUND 915 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE GLEN
RIDGE...MONTCLAIR...NORTH ARLINGTON...LITTLE
FALLS...CLIFTON...BOGOTA... NUTLEY...ELMWOOD PARK...MAYWOOD AND EAST
NEWARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR NORTHEASTERN
NEW JERSEY...AND SOUTHEASTERN NEW YORK.
LAT...LON 4067 7403 4069 7403 4068 7405 4081 7435
4086 7432 4087 7434 4090 7434 4090 7427
4093 7429 4096 7428 4088 7382 4087 7382
4089 7392 4088 7394 4075 7402 4070 7401
4071 7400 4068 7402 4066 7400
TIME...MOT...LOC 0031Z 287DEG 23KT 4088 7438
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
JMC1 follow-up statement
260
WWUS51 KOKX 020057
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
857 PM EDT FRI JUL 1 2016
NJC003-013-017-031-020115-
/O.CON.KOKX.SV.W.0028.000000T0000Z-160702T0115Z/
ESSEX NJ-PASSAIC NJ-HUDSON NJ-BERGEN NJ-
857 PM EDT FRI JUL 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHEASTERN ESSEX...EASTERN PASSAIC...HUDSON AND SOUTHWESTERN
BERGEN COUNTIES...
AT 856 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
PASSAIC...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR... PASSAIC AROUND 900 PM EDT.
LYNDHURST AND RUTHERFORD AROUND 905 PM EDT. HACKENSACK...SECAUCUS
AND TETERBORO AROUND 910 PM EDT. HOBOKEN...RIDGEFIELD...UNION
CITY...FORT LEE AND ENGLEWOOD AROUND 915 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE GLEN
RIDGE...MONTCLAIR...NORTH ARLINGTON...LITTLE
FALLS...CLIFTON...BOGOTA... NUTLEY...ELMWOOD PARK...MAYWOOD AND
TEANECK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR NORTHEASTERN
NEW JERSEY...AND SOUTHEASTERN NEW YORK.
LAT...LON 4082 7427 4095 7422 4090 7393 4075 7402
4072 7402 4070 7400
TIME...MOT...LOC 0056Z 282DEG 23KT 4085 7417
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
JMCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:23 PM EDT, 8 minutes earlier.
Area forecast discussion, Jul 1, 8:23 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service New York NY 823 PM EDT FRI JUL 1 2016 .SYNOPSIS... A cold front will move across tonight, followed by high pressure this holiday weekend. A mesoscale convective system will likely pass to the south early next week. A warm and increasingly humid air mass will then build in the area through the rest of the week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Tornado Watch 313 remains in effect until 10 PM for most of the Tri-State area. Wave of large scale ascent in a moist and unstable airmass has generated several bands of showers and thunderstorms, with some exhibiting weak rotation. Some wind damage was reported in Union, Essex, and Orange counties with some of these storms earlier. The main band of activity has moved into eastern CT/Long Island and has shown an overall weakening trend. The cold front is still across central PA/NY, and will likely move across overnight. The atmosphere does dry out some aloft, but there are still storms developing across northern NJ. Some question however in how strong these storms will get. With the tornado watch still in effect, have left enhanced wording in the forecast. Most showers will end by midnight for the western half of the CWA, and by daybreak for the eastern half. Cold front passes through late tonight, and winds shift to a W-NW flow, allowing for a drier air mass to move in. Lows tonight will range from the upper 50s well inland, to the upper 60s in/around NYC. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... Heights will rise on Saturday as high pressure builds in from the north and west. The atmosphere dries out fairly quickly, resulting in plenty of sunshine on Saturday. Highs will be near normal, generally topping off in the upper 70s to low 80. Mainly clear with a light west flow on Saturday night. Radiational cooling possible for areas across the Lower Hudson Valley, interior portions of southern CT, as well as eastern Long Island. Lows there could drop into the low 50s. Otherwise, lows will be in the low to mid 60s, and possibly into the upper 60s in NYC. There is a low risk for rip currents at Atlantic Ocean facing beaches on Saturday. && .LONG TERM /SUNDAY THROUGH FRIDAY/... A mainly dry forecast remains in place through the long term. It appears that a mesoscale convective system, possibly in the form of a mesoscale convective vortex, will track from the Ohio Valley Monday, and emerge off the New Jersey coast on Tuesday. All indications are that this system will remain just south of the area, and that impacts will be minimal to none. However, this is several days out, so slight chances for showers and thunderstorms will me maintained both in case there are peripheral effects or in case the system itself tracks further north. A mid level thermal ridge then builds in through the end of the week, with warming temperatures and gradually increasing humidity. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... A cold front will pass through tonight. High pressure will build in late tonight through Saturday. Still dealing with tstms this evening in NYC metro and across Long Island/SE CT, with at least vicinity impact or direct impacts of gusty winds and IFR conditions in rain (and/or low ceilings at KGON). Tstm risk should end by about 02Z-03Z, with lingering MVFR vsby at some terminals until winds shift NW after cold fropa. NW winds 10-15 kt expected through the day on Saturday, with gusts at or just over 20 kt in the afternoon. Direction should be on or right of 310 magnetic in the morning, then left in the afternoon. ...NY Metro Enhanced Aviation Weather Support... Detailed information, including hourly TAF wind component forecasts, can be found at: http:/www.weather.gov/zny/n90 KJFK TAF Comments: Amendments likely for tstms and/or flight cat this evening. High confidence in winds daytime Sat. KLGA TAF Comments: Amendments likely for tstms and/or flight cat this evening. Some gusts up to 20 kt possible 13Z-16Z Sat. KEWR TAF Comments: Amendments likely for tstms and/or flight cat this evening. KTEB TAF Comments: Amendments likely for tstms and/or flight cat this evening. Some gusts 15-18 kt possible 13Z-16Z Sat. KHPN TAF Comments: Amendments likely for tstms and/or flight cat this evening. Some gusts up to 20 kt possible 13Z-16Z Sat. KISP TAF Comments: Amendments likely for tstms and/or flight cat this evening. Some gusts 15-18 kt possible 13Z-16Z Sat. .OUTLOOK FOR 00Z SUNDAY THROUGH WEDNESDAY... Primarily VFR. WSW-SW winds G20KT on Sunday. Only slight chance of a shower/tstm Mon night/Tue morning. && .MARINE... A cold front will move across tonight, with strong to locally severe tstms still possible ahead of it. A Tornado Watch remains in effect until 10 PM for NY Harbor, western Long Island sound, and the ocean west of Fire Island Inlet. WNW winds after fropa should stay below SCA levels through Saturday night, with gusts up to 20 kt Sat afternoon. Winds and waves should remain below SCA levels Sunday through Thursday, with high pressure generally in control. && .HYDROLOGY... Around 1/3 to 2/3 inch storm total basin average QPF expected into this evening, with locally higher amounts. Areas receiving locally heavy rainfall could still experience minor flooding. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...JMC/MPS NEAR TERM...MPS/DS SHORT TERM...MPS LONG TERM...JMC AVIATION...Goodman MARINE...JMC/MPS/DS HYDROLOGY...JMC/MPS
Hazardous weather outlook, Jul 1, 1:39 PM EDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 139 PM EDT FRI JUL 1 2016 NYZ075-178-179-021000- KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 139 PM EDT FRI JUL 1 2016 ...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FOR THE NEW YORK CITY METRO AREA. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-081-021000- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 139 PM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FOR THE NEW YORK CITY METRO AREA. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074-176-177-021000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-NORTHERN NASSAU- 139 PM EDT FRI JUL 1 2016 ...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FROM THE NEW YORK CITY METRO AREA ON WEST AND NORTH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ007-008-011-012-NYZ078-079-021000- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 139 PM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FROM THE NEW YORK CITY METRO AREA ON WEST AND NORTH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-021000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 139 PM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL CHANCE FOR LARGE HAIL AND ISOLATED WATERSPOUTS...MAINLY FOR THE WATERS AROUND WESTERN LONG ISLAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-355-021000- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 139 PM EDT FRI JUL 1 2016 ...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL CHANCE FOR LARGE HAIL AND ISOLATED WATERSPOUTS...MAINLY FOR THE WATERS AROUND WESTERN LONG ISLAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Jul 1, 6:45 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
645 PM EDT FRI JUL 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM MARINE TSTM WIND BUOY 44065 40.37N 73.70W
07/01/2016 M40 MPH ANZ355 NY BUOY
&&
PWSpecial weather statement, Jul 1, 7:33 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
733 PM EDT FRI JUL 1 2016
NYZ079-081-020030-
SOUTHEAST SUFFOLK-NORTHEAST SUFFOLK-
733 PM EDT FRI JUL 1 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN SUFFOLK
COUNTY...
AT 732 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM GREENPORT TO BRIDGEHAMPTON. MOVEMENT WAS
NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
PLUM ISLAND AROUND 750 PM EDT.
GARDNER'S ISLAND AND HITHER HILLS STATE PARK AROUND 755 PM EDT.
FISHERS ISLAND AROUND 810 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE NORTH
HAVEN...ORIENT... SPRINGS...WATERMILL...EAST HAMPTON
AIRPORT...MONTAUK AND MONTAUK HIGHWAY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4106 7186 4088 7233 4109 7246 4120 7216
4119 7215 4111 7233 4105 7226 4104 7220
4107 7216 4103 7211 4108 7211 4110 7215
4120 7213 4121 7210 4114 7212 4131 7202
4131 7204 4136 7188 4109 7190
TIME...MOT...LOC 2332Z 239DEG 33KT 4110 7236 4095 7227
NVSpecial weather statement, Jul 1, 7:49 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
749 PM EDT FRI JUL 1 2016
NJZ006-NYZ072-073-075-176>179-020015-
HUDSON-NORTHERN QUEENS-BRONX-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
749 PM EDT FRI JUL 1 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NASSAU...KINGS AND
QUEENS COUNTIES...
AT 748 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER CROWN
HEIGHTS...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR... LAGUARDIA AIRPORT...OZONE PARK...FOREST
HILLS...HOWARD BEACH AND JACKSON HEIGHTS AROUND 755 PM EDT.
JAMAICA...KENNEDY AIRPORT...FLUSHING AND WHITESTONE AROUND 800 PM
EDT. VALLEY STREAM...WOODMERE...THROGS NECK
BRIDGE...CEDARHURST...CLEARVIEW EXPRESSWAY...LITTLE NECK AND
BAYSIDE AROUND 805 PM EDT. LYNBROOK...GREAT
NECK...ELMONT...MANHASSET AND OCEANSIDE AROUND 810 PM EDT.
FREEPORT...GARDEN
CITY...MINEOLA...WESTBURY...LEVITTOWN...HEMPSTEAD...
BROOKVILLE...BALDWIN...HICKSVILLE AND PORT WASHINGTON AROUND 815 PM
EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEST HEMPSTEAD...
THOMASTON...EAST HILLS...EAST ROCKAWAY...JERICHO...LLOYD
HARBOR...EAST WILLISTON...WEST ISLIP...COPIAGUE AND HERRICKS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4057 7407 4075 7408 4090 7349 4094 7350
4093 7343 4095 7348 4096 7339 4097 7317
4094 7329 4092 7315 4091 7321 4091 7316
4089 7319 4087 7346 4086 7346 4088 7319
4084 7345 4072 7343 4071 7307
TIME...MOT...LOC 2348Z 256DEG 33KT 4068 7394
JMCSpecial weather statement, Jul 1, 7:51 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
751 PM EDT FRI JUL 1 2016
NYZ081-020015-
SOUTHEAST SUFFOLK-
751 PM EDT FRI JUL 1 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL SUFFOLK
COUNTY...
AT 750 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CENTER MORICHES TO 17 MILES SOUTHEAST OF
MASTIC BEACH. MOVEMENT WAS NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
WESTHAMPTON AROUND 800 PM EDT.
RIVERHEAD AROUND 805 PM EDT.
SOUTHHAMPTON AND SHINNECOCK HILLS AROUND 815 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE NORTH HAVEN...EAST
QUOGUE...REMSENBURG-SPEONK...QUOGUE...EAST
MORICHES...WATERMILL...EAST HAMPTON AIRPORT...NORTH SEA...FLANDERS
AND HAMPTON BAYS.
LAT...LON 4078 7286 4097 7253 4092 7259 4091 7248
4095 7245 4098 7250 4098 7252 4101 7246
4098 7246 4102 7239 4103 7242 4103 7239
4107 7236 4106 7236 4105 7231 4092 7224
4087 7235 4073 7284
TIME...MOT...LOC 2350Z 243DEG 38KT 4078 7279 4054 7267
NVLocal storm report, Jul 1, 8:15 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
815 PM EDT FRI JUL 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM MARINE TSTM WIND NOYACK 41.00N 72.34W
07/01/2016 M40 MPH SUFFOLK NY WXFLOW
&&
NVSpecial weather statement, Jul 1, 8:15 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
815 PM EDT FRI JUL 1 2016
NJZ004-006-104>106-020115-
WESTERN ESSEX-EASTERN ESSEX-EASTERN PASSAIC-EASTERN BERGEN-HUDSON-
815 PM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT ESSEX...EASTERN PASSAIC...HUDSON
AND SOUTHEASTERN BERGEN COUNTIES...
AT 815 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ROCKAWAY...OR
8 MILES NORTH OF MORRISTOWN...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR... FAIRFIELD AROUND 840 PM EDT. WAYNE AND
CALDWELL AROUND 845 PM EDT. PATERSON...BLOOMFIELD AND ORANGE
AROUND 855 PM EDT. PASSAIC AROUND 900 PM EDT.
NEWARK...LYNDHURST...RUTHERFORD AND HARRISON AROUND 905 PM EDT.
HACKENSACK...KEARNY AND TETERBORO AROUND 910 PM EDT. JERSEY
CITY...HOBOKEN...SECAUCUS...RIDGEFIELD...UNION CITY...FORT LEE AND
ENGLEWOOD AROUND 915 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GLEN
RIDGE...MONTCLAIR... NORTH ARLINGTON...LIVINGSTON...LITTLE
FALLS...CLIFTON...BOGOTA...NUTLEY... MAYWOOD AND EAST NEWARK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR NORTHEASTERN
NEW JERSEY...AND SOUTHEASTERN NEW YORK.
LAT...LON 4070 7403 4068 7406 4066 7406 4076 7438
4086 7432 4087 7434 4090 7433 4090 7427
4093 7429 4097 7428 4094 7415 4089 7413
4093 7407 4090 7392 4076 7401 4070 7401
4070 7400 4065 7402 4065 7403
TIME...MOT...LOC 0015Z 287DEG 23KT 4091 7451
JMCThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:15 PM EDT | Special Weather Statement | OKX | Essex, Hudson | 60 min |
| Jul 1, 9:10 PM EDT | Severe Thunderstorm Warning | OKX | Bergen | 29 min |
| Jul 1, 9:26 PM EDT | Special Weather Statement | OKX | Passaic | 34 min |
| Jul 1, 9:28 PM EDT | Special Weather Statement | OKX | Essex, Hudson, Union | 62 min |
| Jul 1, 10:05 PM EDT | Special Weather Statement | OKX | Hudson | 55 min |
| Jul 2, 12:28 AM EDT | Special Weather Statement | OKX | Bergen, Passaic | 62 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.